Hail, Putnam
- When
- June 17, 4:54 PM EST
- Where
- Putnam County, San Mateo
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.600, -81.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 17, 1:15 PM EST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SUN JUN 17 2001 PUBLIC...THE VORT MAX AND ASSOCIATED MOISTURE ALONG THE SOUTHEAST GEORGIA COAST HAS STALLED...IN DEFIANCE OF MESOETA AND AVN WHICH TRIED TO SHOVE IT SOUTHWARD INTO NORTH FLORIDA. STORM TOTALS NOW IN THE 3 TO 4 INCH RANGE IN SMALL AREA JUST NORTH OF THE STATE LINE. MODELS ARE IN GENERAL AGREEMENT THAT THE VORT MAX AND MOISTURE WILL STALL OUT...THEN BEGIN TO SPREAD BACK NORTH AND WEST AFTER THE UPPER TROUGH PASSES AND RIDGING BUILDS TO THE NORTH AND EAST OF THE AREA. JUST WHEN THIS WILL HAPPEN IS THE KEY QUESTION FOR GEORGIA ZONES. AVN IS FASTER AND HAS ALL OF OUR GEORGIA CWA BACK INTO THE DEEPER MOISTURE BY MONDAY AFTERNOON. MESOETA IS SOMEWHAT SLOWER. AS IT IS UNCLEAR WHICH...IF EITHER...MODEL HAS A GOOD HANDLE ON THIS MOISTURE...AT LEAST SCATTERED POPS ARE IN ORDER FOR THE GEORGIA ZONES ON MONDAY. OTHERWISE...A GRADUAL RETURN TO A MORE TYPICAL SUMMER PATTERN LOOMS OVER MOST OF OUR FLORIDA CWA AS EASTERLY FLOW SETS UP ON MONDAY RETURNING US TO A REGIME CHARACTERIZED BY MORE NUMEROUS AFTERNOON STORMS IN THE INLAND SECTIONS AND FEWER ALONG THE COAST. WITH MOISTURE REMAINING AMPLE...SCATTERED NIGHTTIME POPS ALONG THE COAST ARE ALSO IN ORDER. WILL HAVE TO RAISE NIGHTTIME TEMPS SOME AREAS AS IT NOW SEEMS UNLIKELY THE DRIER SURFACE AIR WILL EVER MAKE IT INTO FLA ZONES. MARINE...NO HIGHLIGHTS...WINDS GRADUALLY VEER TO THE EAST AND HOLD A GENERAL EASTERLY DIRECTION THROUGH MIDWEEK. SPEEDS REMAIN LESS THAN 15 KNOTS. EXTENDED...AVN AND MRF START TO CARVE OUT ANOTHER LONG WAVE TROUGH IN THE EASTERN U.S. BY THE END OF THE WEEK... BRINGING WINDS BACK AROUND TO THE WEST AND BRINGING A RETURN TO THE RECENT PATTERN OF P.M. COASTAL STORMS. FIRE WX...NO HEADLINES PRELIM AMG 68/88/70/88 0323 SSI 72/85/73/85 5423 JAX 71/85/70/89 4333 GNV 69/90/70/91 3634 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...LETRO FIRE WX AVIATION...HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-172300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT SUN JUN 17 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS COASTAL SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON... A WEAK COLD FRONT ALONG THE FLORIDA/GEORGIA STATE BORDER WILL CONTINUE TO DRIFT SLOWLY SOUTHWARD THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT ALONG THE INTERSTATE 95 CORRIDOR NORTH OF JACKSONVILLE LATE THIS MORNING AND WILL CONTINUE TO DEVELOP SOUTHWARD ALONG INTERSTATE 95 IN NORTHEAST FLORIDA EARLY THIS AFTERNOON. NUMEROUS THUNDERSTORMS ARE EXPECTED TO BREAK OUT BY MID AFTERNOON ALONG INTERSTATE 75 SOUTH OF LAKE CITY AND EASTWARD ACROSS COASTAL NORTHEAST FLORIDA. A FEW OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL. STORM MOTION WILL GENERALLY BE TO THE SOUTH AROUND 10 TO 15 MPH. DUE TO THE ISOLATED NATURE OF POSSIBLE SEVERE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The Jacksonville radar (KJAX), 99 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255705.